Alert archive / North Dakota / Wind Chill Warnings in 2007
Wind Chill Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Feb 3, 2007, 6:29 AM CST for 7 counties in North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2007, 6:29 AM CST (12:29 UTC)
- Expired
- Feb 3, 2007, 11:29 AM CST
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, LaMoure County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 031229 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 629 AM CST SAT FEB 3 2007 ...WIND CHILL WARNING FOR THE EASTERN PART OF CENTRAL NORTH DAKOTA UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY FOR THE REMAINDER OF CENTRAL AND WESTERN NORTH DAKOTA UNTIL MIDNIGHT CST... .ARCTIC AIR AND BREEZY WINDS WILL CONTINUE TO BRING DANGEROUS WIND CHILLS TO THE REGION TODAY THROUGH EARLY TONIGHT. THE COLD TEMPERATURES COMBINED WITH WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS OF 30 TO 50 BELOW ZERO. THE COLDEST WIND CHILLS AND HIGHEST WINDS WILL OCCUR IN THE EASTERN PORTIONS OF CENTRAL NORTH DAKOTA...INCLUDING THE JAMESTOWN AREA. IF YOU MUST TRAVEL TODAY OR TONIGHT...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME. NDZ005-013-023-025-037-048-051-032030- /O.UPG.KBIS.WC.Y.0006.000000T0000Z-070204T0600Z/ /O.NEW.KBIS.WC.W.0001.070203T1229Z-070204T0600Z/ ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... JAMESTOWN...EDGELEY...OAKES 629 AM CST SAT FEB 3 2007 ...WIND CHILL WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. EXPECT WIND CHILLS OF 40 TO 50 BELOW TO PERSIST INTO THE EARLY NIGHTTIME HOURS. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME. $$ NDZ001>004-009>012-017>022-031>036-040>047-050-032030- /O.CON.KBIS.WC.Y.0006.000000T0000Z-070204T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...ASHLEY 629 AM CST SAT FEB 3 2007 /529 AM MST SAT FEB 3 2007/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. ARCTIC AIR WILL CONTINUE TO BRING DANGEROUS WIND CHILLS THROUGH THIS EVENING. THE COLD TEMPERATURES COMBINED WITH BREEZY WINDS WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TODAY AND EARLY TONIGHT. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME. $$ LEBLANG
1 follow-up statement
000 WWUS43 KBIS 031729 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1129 AM CST SAT FEB 3 2007 ...WIND CHILL ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA UNTIL MIDNIGHT CST... .AS THE FRIGID SUB ZERO TEMPERATURES SLOWLY RISE THIS AFTERNOON ...THE WIND CHILL TEMPERATURES HAVE RISEN OUT OF THE WARNING CATEGORY OVER EAST CENTRAL NORTH DAKOTA. THE WIND CHILL WARNING HAS BEEN REPLACED WITH AN ADVISORY. A WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT FOR ALL OF WEST AND CENTRAL NORTH DAKOTA. ARCTIC AIR AND BREEZY WINDS WILL CONTINUE TO BRING DANGEROUS WIND CHILLS TO THE REGION THIS AFTERNOON INTO EARLY TONIGHT. THE COLD TEMPERATURES COMBINED WITH WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO. IF YOU MUST TRAVEL TODAY OR TONIGHT...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME. NDZ005-013-023-025-037-048-051-040000- /O.CAN.KBIS.WC.W.0001.000000T0000Z-070204T0600Z/ /O.EXA.KBIS.WC.Y.0006.000000T0000Z-070204T0600Z/ ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... JAMESTOWN...EDGELEY...OAKES 1129 AM CST SAT FEB 3 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL WARNING HAS BEEN CANCELLED. ARCTIC AIR WILL CONTINUE TO BRING DANGEROUS WIND CHILLS THROUGH THIS EVENING. THE COLD TEMPERATURES COMBINED WITH BREEZY WINDS WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO TODAY AND EARLY TONIGHT. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NDZ001>004-009>012-017>022-031>036-040>047-050-040000- /O.CON.KBIS.WC.Y.0006.000000T0000Z-070204T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...ASHLEY 1129 AM CST SAT FEB 3 2007 /1029 AM MST SAT FEB 3 2007/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. ARCTIC AIR WILL CONTINUE TO BRING DANGEROUS WIND CHILLS THROUGH THIS EVENING. THE COLD TEMPERATURES COMBINED WITH BREEZY WINDS WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO TODAY AND EARLY TONIGHT. IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME. $$ ABELING
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 3, 3:12 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 3, 3:12 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 312 AM CST SAT FEB 3 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM CENTER AROUND FRIGID ARCTIC TEMPERATURES TODAY THROUGH MONDAY NIGHT...DANGEROUS WIND CHILLS AGAIN TODAY AND THIS EVENING...AND CHANCES FOR LIGHT SNOW MONDAY AND MONDAY NIGHT. UTILIZED A MODEL BLEND FOR THE FIRST COUPLE OF DAYS WITH DECENT OVERALL AGREEMENT...THEN LEANED MORE TOWARDS THE GFS AND EUROPEAN FOR MONDAY WITH THE NAM BEING THE OUTLIER. CURRENTLY...THE POLAR VORTEX IS POSITIONED JUST TO THE NORTH OF LAKE SUPERIOR ALONG WITH THE COLD ARCTIC CORE OF -35 AND COLDER 850H TEMPERATURES. WINDS ACROSS THE FORECAST AREA HAVE DECREASED FROM EARLIER...MAINLY AT 10 TO 20 MPH WITH SOME LOCATIONS UNDER 10 MPH. WIND CHILLS ARE IN THE 30 TO 40 BELOW ZERO RANGE...WITH A FEW REPORTS OF BREAKING THE 40 BELOW MARK NORTH. TEMPERATURES ARE DROPPING AS THE WINDS DIMINISH UNDER MOSTLY CLEAR SKIES...ALREADY AT AROUND 25 BELOW ACROSS THE NORTH WITH DEWPOINTS AROUND 35 BELOW. WOULD THUS EXPECT TEMPERATURES TO DROP FURTHER THIS MORNING...WITH POSSIBLY LOWER THAN 30 BELOW ZERO NORTHEAST BY DAYBREAK. CONTINUED COLD TODAY WITH A MAJORITY OF AREAS NEVER SEEING THE POSITIVE SIDE OF ZERO. MODEL SOUNDINGS AND NUMERICAL GUIDANCE HAVE WINDS PICKING UP LATER THIS MORNING AND AFTERNOON...THEN PERSISTING A BIT INTO THE EVENING. WIND CHILLS ONCE AGAIN LOOKING LIKE ADVISORY CRITERIA...SO WITH THIS IN MIND DECIDED TO EXTEND THE WIND CHILL ADVISORY UNTIL 6Z TONIGHT. EVEN THOUGH WINDS WILL DIMINISH THIS MORNING TO BELOW 10 MPH BEFORE THEY PICK UP AGAIN...FELT IT IS BETTER TO JUST EXTEND THE CURRENT ADVISORY RATHER THAN CANCEL AND ISSUE ANOTHER ONE. WILL ALSO BE CLOSE TO WARNING CRITERIA THIS MORNING...BUT REALLY JUST AROUND DAYBREAK SO WILL STICK WITH THE ADVISORY AND KEEP THINGS SIMPLE. FRIGID ARCTIC AIR CONTINUES INTO SUNDAY BUT WITH MUCH LIGHTER WINDS AND THUS NO WIND CHILL CONCERNS. STILL VERY COLD THOUGH WITH AREAS ACROSS THE NORTH CENTRAL AND EAST STILL NOT REACHING THE ZERO MARK. WILL ALSO BEGIN TO SEE SOME WAA OVER THE SOUTHWEST AS THE UPPER LEVEL RIDGE THAT HAS BEEN PARKED OVER THE WEST COAST STARTS TO SLIDE A LITTLE MORE EAST. WAA CONTINUES PUSHING INTO THE REGION MONDAY...ALONG WITH CHANCES OF LIGHT SNOW DEVELOPING WEST AND CENTRAL AS A LEE SIDE TROUGH MOVES INTO EASTERN MONTANA. SOME DISAGREEMENT HERE ON HOW FAR EAST THE PRECIPITATION WILL SPREAD. THE LATEST NAM/WRF HAS LIGHT SNOW OVER THE ENTIRE FORECAST AREA BY MONDAY AFTERNOON...WHILE THE GFS...UKMET AND EUROPEAN KEEP LIGHT SNOW CHANCES MAINLY WEST AND CENTRAL. WENT WITH THE LATTER SOLUTIONS AS I THINK THE NAM IS PUSHING THE COLD HIGH PRESSURE EAST TOO FAST. OVERALL ONLY MINOR CHANGES MADE TO THE INHERITED GRIDS. .LONG TERM...TUESDAY THROUGH SATURDAY NIGHT ON TUESDAY OUR FORECAST AREA WILL BE SITTING IN THE MIDDLE OF THE WESTERN BAROCLINIC ZONE OF THE ARCTIC HIGH. WITH A SOUTHEAST BOUNDARY LAYER FLOW...WE MAY SEE SOME LIGHT SNOW IN THE SOUTHWESTERN QUARTER OF THE STATE...BUT NOT ENOUGH TO MENTION THIS FAR OUT. A FRESH SURGE OF COLD AIR IS PROGGED TO ARRIVE THURSDAY...AND LINGER THROUGH THE REMAINDER OF THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && NH/RSL
Hazardous weather outlook, Feb 3, 4:01 AM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 401 AM CST SAT FEB 3 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 401 AM CST SAT FEB 3 2007 /301 AM MST SAT FEB 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ARCTIC AIR AND BREEZY WINDS WILL BRING DANGEROUS WIND CHILLS ONCE AGAIN TO WESTERN AND CENTRAL NORTH DAKOTA TODAY AND EARLY TONIGHT. THE COLD TEMPERATURES COMBINED WITH THE WINDS WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO. WINDS WILL DIMINISH AROUND MIDNIGHT TONIGHT...ENDING ANY WIND CHILL HAZARDS...BUT STILL REMAINING VERY COLD. IF YOU MUST TRAVEL TODAY OR TONIGHT...CARRY A WINTER SURVIVAL KIT AND CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. TEMPERATURES AROUND 25 TO 30 BELOW ZERO AND WIND CHILLS OF 30 TO 40 BELOW ZERO CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY COLD TEMPERATURES WILL CONTINUE THROUGH MONDAY. TEMPERATURES WILL BEGIN TO MODERATE TOWARDS THE MIDDLE OF THE WEEK...BUT STILL REMAINING BELOW NORMAL OVER MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Wind Chill Warnings in North Dakota, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.